Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 728760, 6 pages
http://dx.doi.org/10.1155/2014/728760
Research Article

Boundary Stabilization of a Semilinear Wave Equation with Variable Coefficients under the Time-Varying and Nonlinear Feedback

1College of Computer Science, Beijing University of Technology, Beijing 100124, China
2School of Science, Jiangnan University, Wuxi, Jiangsu 214122, China

Received 22 January 2014; Accepted 4 March 2014; Published 10 April 2014

Academic Editor: Dragoş-Pătru Covei

Copyright © 2014 Bei Gong and Xiaopeng Zhao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. E. Lagnese, “Note on boundary stabilization of wave equations,” SIAM Journal on Control and Optimization, vol. 26, no. 5, pp. 1250–1256, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. L. Russell, “Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions,” SIAM Review, vol. 20, pp. 639–739, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. Triggiani, “Wave equation on a bounded domain with boundary dissipation: an operator approach,” Journal of Mathematical Analysis and Applications, vol. 137, no. 2, pp. 438–461, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Y. You, “Energy decay and exact controllability for the Petrovsky equation in a bounded domain,” Advances in Applied Mathematics, vol. 11, no. 3, pp. 372–388, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. Z.-H. Ning and Q.-X. Yan, “Stabilization of the wave equation with variable coefficients and a delay in dissipative boundary feedback,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 167–173, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Z. H. Ning, C. X. Shen, and X. P. Zhao, “Stabilization of the wave equation with variable coeffcients and a delay in dissipative internal feedback,” Journal of Mathematical Analysis and Applications, vol. 405, no. 1, pp. 148–155, 2013. View at Publisher · View at Google Scholar
  7. M. Aassila, M. M. Cavalcanti, and V. N. Domingos Cavalcanti, “Existence and uniform decay of the wave equation with nonlinear boundary damping and boundary memory source term,” Calculus of Variations and Partial Differential Equations, vol. 15, no. 2, pp. 155–180, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and P. Martinez, “Existence and decay rate estimates for the wave equation with nonlinear boundary damping and source term,” Journal of Differential Equations, vol. 203, no. 1, pp. 119–158, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. F. Conrad and B. Rao, “Decay of solutions of the wave equation in a star-shaped domain with nonlinear boundary feedback,” Asymptotic Analysis, vol. 7, no. 3, pp. 159–177, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. V. Komornik, “On the nonlinear boundary stabilization of the wave equation,” Chinese Annals of Mathematics B, vol. 14, no. 2, pp. 153–164, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. V. Komornik, Exact Controllability and Stabilization: The Multiplier Method, John Wiley and Sons. Ltd, Chichester, UK, 1994.
  12. V. Komornik and E. Zuazua, “A direct method for the boundary stabilization of wave equation,” Journal de Mathématiques Pures et Appliquées, vol. 69, pp. 33–54, 1990. View at Google Scholar · View at Zentralblatt MATH
  13. I. Lasiecka and D. Tataru, “Uniform boundary stabilization of semilinear wave equation with nonlinear boundary condition,” Differential Integral Equations, vol. 6, pp. 507–533, 1993. View at Google Scholar
  14. E. Zuazua, “Uniform stabilization of the wave equation by nonlinear boundary feedback,” SIAM Journal on Control and Optimization, vol. 28, no. 2, pp. 466–477, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. K. S. Liu, Z. Y. Liu, and B. Rao, “Exponential stability of an abstract nondissipative linear system,” SIAM Journal on Control and Optimization, vol. 40, no. 1, pp. 149–165, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  16. B. Z. Guo, J. M. Wang, and S. P. Yung, “On the C0-semigroup generation and exponential stability resulting from a shear force feedback on a rotating beam,” Systems & Control Letters, vol. 18, no. 6, pp. 1013–1038, 2005. View at Publisher · View at Google Scholar
  17. B.-Z. Guo and Z.-C. Shao, “Exponential stability of a semilinear wave equation with variable coeffcients under the nonlinear boundary feedback,” Nonlinear Analysis, vol. 71, pp. 5961–5978, 2009. View at Publisher · View at Google Scholar
  18. M. Bellassoued, “Decay of solutions of the wave equation with arbitrary localized nonlinear damping,” Journal of Differential Equations, vol. 211, no. 2, pp. 303–332, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. A. Benaissa and A. Guesmia, “Energy decay for wave equations of φ-Laplacian type with weakly nonlinear dissipation,” Electronic Journal of Differential Equations, vol. 109, pp. 1–22, 2008. View at Google Scholar · View at Scopus
  20. A. Benaissa, A. Benaissa, and S. A. Messaoudi, “Global existence and energy decay of solutions for the wave equation with a time varying delay term in the weakly nonlinear internal feedbacks,” Journal of Mathematical Physics, vol. 53, no. 12, Article ID 123514, 2012. View at Google Scholar · View at Zentralblatt MATH
  21. H. Li, C. S. Lin, S. P. Wang, and Y. M. Zhang, “Stabilization of the wave equation with boundary time-varying delay,” Advances in Mathematical Physics, vol. 2014, Article ID 735341, 6 pages, 2014. View at Publisher · View at Google Scholar
  22. P.-F. Yao, “On the observability inequalities for exact controllability of wave equations with variable coefficients,” SIAM Journal on Control and Optimization, vol. 37, no. 5, pp. 1568–1599, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. I. Lasiecka and D. Tataru, “Uniform boundary stabilization of semilinear wave equation with nonlinear boundary dissipation,” Differential Integral Equations, vol. 6, pp. 507–533, 1993. View at Google Scholar
  24. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and I. Lasiecka, “Well-posedness and optimal decay rates for the wave equation with nonlinear boundary damping-source interaction,” Journal of Differential Equations, vol. 236, no. 2, pp. 407–459, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. P. F. Yao, “Boundary controllability for the quasilinear wave equation,” Applied Mathematics and Optimization, vol. 61, no. 2, pp. 191–233, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A Differential Geometric Approach, Applied Mathematics and Nonlinear Science Series, Chapman and Hall/CRC CRC Press, Boca Raton, Fla, USA, 2011.
  27. Z. H. Ning, C. X. Shen, X. P. Zhao, H. Li, C. S. Lin, and Y. M. Zhang, “Nonlinear Boundary Stabilization of the Wave Equations with Variable coeffcients and time dependent delay,” Applied Mathematics and Computation, vol. 232, pp. 511–520, 2014. View at Publisher · View at Google Scholar